Alert archive / Indiana / Frost Advisories in 2013
Frost Advisory 5, NWS Indianapolis, IN
NWS Indianapolis, IN issued this frost advisory at Oct 21, 2013, 3:20 AM EDT for 39 counties in Indiana. It took effect at Oct 22, 2013, 4:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2013, 3:20 AM EDT (07:20 UTC)
- In effect from
- Oct 22, 2013, 4:00 AM EDT
- Expired
- Oct 22, 2013, 9:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 7.3 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2204 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 311 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
284 WWUS73 KIND 210720 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 320 AM EDT MON OCT 21 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .COLD CANADIAN AIR WILL ARRIVE TONIGHT BEHIND A STRONG COLD FRONT. SOME CLEARING IS EXPECTED OVERNIGHT ALONG WITH A LIGHT TO CALM WIND. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE LOWER TO MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT INTO TUESDAY MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF INDIANAPOLIS COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING. INZ021-028>031-035>049-051>057-060>065-067>072-211530- /O.NEW.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 320 AM EDT MON OCT 21 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES * IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ KOCH
5 follow-up statements
573 WWUS73 KIND 211403 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1003 AM EDT MON OCT 21 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .COLD CANADIAN AIR WILL ARRIVE TONIGHT BEHIND A STRONG COLD FRONT. SOME CLEARING IS EXPECTED OVERNIGHT ALONG WITH A LIGHT TO CALM WIND. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE LOWER TO MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT INTO TUESDAY MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF INDIANAPOLIS COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING. INZ021-028>031-035>049-051>057-060>065-067>072-212200- /O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 1003 AM EDT MON OCT 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES * IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
171 WWUS73 KIND 211936 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 336 PM EDT MON OCT 21 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .COLD CANADIAN AIR WILL ARRIVE TONIGHT BEHIND A STRONG COLD FRONT. SOME CLEARING IS EXPECTED OVERNIGHT ALONG WITH A LIGHT TO CALM WIND. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE LOWER TO MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT INTO TUESDAY MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF INDIANAPOLIS COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING. INZ021-028>031-035>049-051>057-060>065-067>072-220400- /O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 336 PM EDT MON OCT 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES * IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
876 WWUS73 KIND 220150 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 950 PM EDT MON OCT 21 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .COLD CANADIAN AIR WILL CONTINUE TO FLOW INTO CENTRAL INDIANA OVERNIGHT. SKIES WILL BECOME MOSTLY CLEAR TO PARTLY CLOUDY ALONG WITH DIMINISHING WINDS. THIS SHOULD ALLOW TEMPERATURES TO BOTTOM OUT IN THE LOWER TO MID 30S AND WIDESPREAD FROST TO FORM OVERNIGHT INTO TUESDAY MORNING. SOME AREAS...ESPECIALLY NORTH AND WEST OF INDIANAPOLIS COULD SEE TEMPERATURES BRIEFLY FALL BELOW FREEZING. INZ021-028>031-035>049-051>057-060>065-067>072-221000- /O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 950 PM EDT MON OCT 21 2013 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY. * TEMPERATURE...OVERNIGHT LOWS 31 TO 34 DEGREES * IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE OUTDOOR PLANTS COULD BE KILLED PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 50
662 WWUS73 KIND 220755 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 AM EDT TUE OCT 22 2013 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM EDT TUESDAY... .MOSTLY CLEAR SKIES AND LIGHT WINDS ARE ALLOWING TEMPERATURES TO BOTTOM OUT IN THE UPPER 20S TO MIDDLE 30S ACROSS CENTRAL INDIANA FROM NOW THROUGH 9 AM. THIS IS ALLOWING WIDESPREAD FROST TO FORM ACROSS THE AREA. AFTER 9 AM TEMPERATURES SHOULD INCREASE AND WINDS INCREASE ENOUGH TO STOP THE FORMATION OF FROST. INZ021-028>031-035>049-051>057-060>065-067>072-221300- /O.CON.KIND.FR.Y.0005.131022T0800Z-131022T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 355 AM EDT TUE OCT 22 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. * TEMPERATURE...OVERNIGHT LOWS 28 TO 34 DEGREES * IMPACTS...SLICK SPOTS ON BRIDGES AND OVERPASSES. SENSITIVE OUTDOOR PLANTS COULD BE KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
622 WWUS73 KIND 221248 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 848 AM EDT TUE OCT 22 2013 INZ021-028>031-035>049-051>057-060>065-067>072-221400- /O.EXP.KIND.FR.Y.0005.000000T0000Z-131022T1300Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 848 AM EDT TUE OCT 22 2013 ...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING SHORTLY...ENDING THE FROST THREAT. $$ JAS
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this frost advisory went out at Oct 21, 2:56 AM EDT, 24 minutes earlier.
Area forecast discussion, Oct 21, 2:56 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 256 AM EDT MON OCT 21 2013 .UPDATE... THE LONG TERM SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 242 AM EDT MON OCT 21 2013 A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA MONDAY RESULTING IN SHOWER CHANCES THROUGH MONDAY EVENING. THEN...AN UPPER SYSTEM WILL SHARPEN ACROSS THE AREA AS IT MOVES ACROSS ON TUESDAY NIGHT. THIS WILL AGAIN RESULT IN MORE SHOWERS TUESDAY AFTERNOON AND NIGHT. THE RAIN IS EXPECTED TO MIX WITH SNOW BEFORE ENDING AROUND DAYBREAK WEDNESDAY. COOL CANADIAN HIGH PRESSURE WILL THEN BUILD IN THE REST OF THE WEEK WITH MOSTLY DRY WEATHER BUT WELL BELOW NORMAL TEMPERATURES TYPICAL OF LATE NOVEMBER. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 242 AM EDT MON OCT 21 2013 THE MAIN FOCUS TODAY AND TONIGHT WILL BE TIMING AND COVERAGE OF SHOWERS IN ASSOCIATION WITH A MODIFIED ARCTIC AIRMASS THAT WILL BE SLIDING SOUTHEAST ACROSS CENTRAL INDIANA. POTENTIAL FOR CLEARING AND A FROST WILL ALSO BE A BIG ISSUE. THE 00Z GFS SEEMS TO BE A BIT TOO FAST WITH THE COLD FRONT...SO WILL GO WITH A NON-GFS BLEND. THIS BLEND BRINGS THE STRONG COLD FRONT TO NEAR OUR EXTREME NORTHWESTERN COUNTIES BY 12Z AND THEN INTO OUR SOUTHEASTERN COUNTIES BY 00Z TONIGHT. MODELS INCLUDING THE 02Z RAPID REFRESH REFLECTIVITY PROG SUGGEST BULK OF ANY SHOWER ACTIVITY TODAY WILL BE WELL NORTHEAST OF THE FORECAST AS THE LOW LEVEL JET MOVES INTO THE EASTERN GREAT LAKES. SECONDARY MAX LOOKS LIKE IT WILL BE OVER THE OZARKS IN CLOSE PROXIMITY TO A WAVE SOUTHWEST OF UPPER LOW CENTER NEAR LAKE SUPERIOR. THUS...WILL STICK WITH LOW CHANCE POPS STARTING IN THE NORTHWEST AND ENDING IN THE SOUTHEAST TOWARD 06Z TUESDAY. MODELS AND UPSTREAM SATELLITE LOOP ALL SUGGEST CLEARING WILL TAKE PLACE AFTER 06Z FROM NORTHWEST TO SOUTHEAST AS SUBSIDENCE AND DRY COLUMN MOVE IN. ALSO...SURFACE PRESSURE GRADIENT WILL RELAX ALLOWING WINDS TO BECOME LIGHT TO CALM. THESE FACTORS SUGGEST A WIDESPREAD FROST ESPECIALLY ACROSS THE NORTHWESTERN HALF OF THE FORECAST AREA. SOME AREAS COULD EVEN SEE A FREEZE PER 00Z MOS. WILL ISSUE A FROST ADVISORY FROM 08Z-14Z BASED ON CONSALL TEMPERATURE OUTPUT. PRIOR TO TONIGHT...WARMEST NEAR NORMAL TEMPERATURES EXPECTED SOUTHEAST TODAY WITH COOLER NUMBERS NORTHWEST BEHIND THE FRONT. PREFER COOLER SIDE OF MOS NORTHWEST AND WARMER SIDE ELSEWHERE WITH SOUTHWEST WINDS TO GUST TO NEAR 20 MPH. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... ISSUED AT 242 AM EDT MON OCT 21 2013 MAIN CHALLENGE WILL BE TIMING...COVERAGE AND FOR THE FIRST TIME THIS YEAR PRECIPITATION TYPE AS MODELS IN GOOD AGREEMENT THAT ENERGY DROPPING DOWN IN THE FAST NORTHWEST FLOW ALOFT TO THE SOUTHWEST OF THE ONTARIO UPPER LOW WILL HELP CARVE OUT A SHARP UPPER TROUGH THAT WILL PIVOT NORTHEAST ACROSS CENTRAL INDIANA TUESDAY NIGHT. THIS TROUGH WILL BRING IN EVEN COLDER AIR WITH CRITICAL THICKNESSES LINES DROPPING SOUTHEAST ACROSS THE FORECAST AREA AFTER 06Z. THIS SHOULD RESULT IN RAIN ASSOCIATED THE UPPER TROUGH CHANGING WITH OR MIXING TO SNOW BEFORE IT ENDS AROUND 12Z WEDNESDAY. MODELS EVEN OR SHOWING LIGHT SNOW ACCUMULATION...ALTHOUGH DO NOT EXPECT ANY OF IT TO STICK WITH THE GROUNDS STILL RELATIVELY WARM. MODELS ARE ALSO ALL SHOWING DECENT QVECTOR CONVERGENCE AFTER 18Z TUESDAY...WINDING DOWN IN THE EAST AFTER 06Z. MEANWHILE...THE 00Z RUNS OF THE GFS...NAM AND GEM ALL START QPF AFTER 18Z TUESDAY WITH THE 12Z ECMWF A FEW HOURS FASTER. WILL STICK WITH NUMBERS AND THE PREVIOUS FORECAST AND START THINGS OFF AFTER 18Z. WILL ALSO BUMP UP POPS A BIT WITH CONFIDENCE GETTING BETTER THE CLOSER IT GETS. WOULD NOT RULE OUT A FEW MORE SHOWERS IN IMPULSES IN FAST NORTHWEST FLOW WEDNESDAY OR WEDNESDAY NIGHT...BUT FOR NOW WILL JUST KEEP SOME CLOUDS AROUND. WILL LEAN ON BLEND OF MOS...CONSALL AND ALLBLEND FOR TEMPERATURES WITH SOME UNCERTAINTY DUE TO THE MODEL HANDLING OF THIS STRONG EARLY SEASON TROUGH. && .LONG TERM /THURSDAY THROUGH SUNDAY/... ISSUED AT 254 AM EDT MON OCT 21 2013 TEMPERATURES WILL RUN MUCH COOLER THAN NORMAL FOR THE LONG TERM AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER EASTERN CANADA PULLS COLD AIR INTO CENTRAL INDIANA ON IT/S BACK SIDE. A WEAK SURFACE WAVE MOVES THROUGH MISSOURI INTO KENTUCKY/TENNESSEE ON THURSDAY AND BRINGS A SLIGHT CHANCE FOR RAIN TO THE AREA. AFTER THAT HIGH PRESSURE BUILDS IN FROM THE PLAINS AND SHOULD ALLOW TEMPERATURES TO SLOWLY WARM FRIDAY AND SATURDAY AS THICKNESSES GRADUALLY INCREASE ACROSS THE AREA. HIGHS COULD REACH THE LOW TO MIDDLE 50S ON SATURDAY /STILL 5-10 DEGREES BELOW NORMAL/. MODELS ARE SHOWING SOME DISAGREEMENT FOR SATURDAY INTO SUNDAY ON WHETHER OR NOT A COLD FRONT WILL MOVE THROUGH THE AREA OR STALL TO THE NORTH SO WILL KEEP THIS PERIOD DRY FOR NOW AND STICK WITH ALLBLEND TEMPERATURES FOR A MIDDLE OF THE ROAD SOLUTION. && .AVIATION /DISCUSSION FOR 210600Z TAFS/... ISSUED AT 1256 AM EDT MON OCT 21 2013 VFR EXPECTED THROUGH THE PERIOD. LOW LEVEL WIND SHEAR MAY BE AN ISSUE OVERNIGHT AT KIND. OVERNIGHT EXPECT A GRADUAL INCREASE AND LOWERING OF MID CLOUD FROM NORTHWEST TO SOUTHEAST. GUSTY WINDS CONTINUE NEAR KLAF SO LOW LEVEL WIND SHEAR DOES NOT LOOK TO BE AN ISSUE THERE. AT KIND WINDS STILL LOOK TO INCREASE TO 40KT AT 1500FT AGL. HAVE DECIDED TO GO AHEAD AND CONTINUE LLWS FOR THESE WINDS AT KIND. WINDS WILL STILL BE RELATIVELY STRONG ALOFT ACROSS THE SOUTHERN SITES...BUT NOT QUITE TO CRITERIA. CEILINGS WILL DROP TO AROUND BKN050 LATE MONDAY MORNING AS COLD FRONT MOVES IN. WINDS WILL SHIFT TO WEST...AND WINDS ALOFT WILL WEAKEN. CANNOT RULE OUT SOME LIGHT RAIN WITH COLD FRONT...BUT ODDS ARE TOO LOW TO MENTION. && .IND WATCHES/WARNINGS/ADVISORIES... FROST ADVISORY FROM 4 AM TO 9 AM EDT TUESDAY FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....CP AVIATION...50/CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Oct 20, 7:54 PM EDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 754 PM EDT SUN OCT 20 2013 INZ021-028>031-035>049-051>057-060>065-067>072-211100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 754 PM EDT SUN OCT 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HAZARDS: NONE. DISCUSSION: A COLD FRONT WILL DROPS SOUTHEAST TO THE UPPER MIDWEST AND CENTRAL PLAINS AND HIGH PRESSURE WILL REMAIN ACROSS THE OHIO AND TENNESSEE VALLEYS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. OUTLOOK: FROST IS POSSIBLE MONDAY OVERNIGHT AND TUESDAY MORNING AND AGAIN IN THE OVERNIGHTS AND MORNINGS FROM WEDNESDAY NIGHT THROUGH FRIDAY NIGHT AS TEMPERATURES FALL INTO THE LOWER AND MIDDLE 30S. SUBFREEZING TEMPERATURES ARE POSSIBLE AS WELL...ESPECIALLY THURSDAY AND FRIDAY NIGHTS. ALSO...RAIN SHOWERS MAY MIX WITH SNOW SHOWERS TUESDAY NIGHT AND WEDNESDAY MORNING. ANY SNOW IS NOT EXPECTED TO STICK...HOWEVER WITH THE GROUND AND SURFACES WELL ABOVE FREEZING. DISCUSSION: A COLD AIR MASS WILL MOVE INTO CENTRAL INDIANA THIS WEEK WITH TEMPERATURES WELL BELOW AVERAGE...MORE LIKE A NORMAL MID AND LATE NOVEMBER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JH
Nearby
Frost Advisories in Indiana, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.